Home > Research > Publications & Outputs > Dynamic routing among several intermittently av...
View graph of relations

Dynamic routing among several intermittently available servers

Research output: Contribution in Book/Report/Proceedings - With ISBN/ISSNPaper

Published
Close
Publication date2005
Host publicationNext Generation Internet Networks, 2005
PublisherIEEE
Pages1-8
Number of pages8
ISBN (Print)0-7803-8900-X
Original languageEnglish

Abstract

We examine the problem of how best to route jobs among a number of queues whose servers are subject to random periods of unavailability. The optimal routing policy is computed by modelling the system as a discrete-time, finite-state Markov decision process and solving the resulting dynamic programming equations. In a series of numerical experiments, the performance of various heuristic policies is compared with that of the optimal policy. A particular heuristic, using an 'index policy', is shown to be close to optimal.